Tennessee, 2004Flash Flood in Tennessee, February 5, 2004
February 5, 2004 · NWS OHX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 5, 2:30 AM CST, 6 hours 56 minutes earlier.
Area forecast discussion, Feb 5, 2:30 AM CST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CST THU FEB 5 2004
.SHORT TERM...
RN MOVING IN QUICKLY...WITH SOME SLEET AND SNOW AT ONSET. TEMPS IN
MID 30S TO MID 40S. BOUNDARY/TROF SET UP NE TO SW.
.LONG TERM...
MODELS NOT IN VERY GOOD AGREEMENT WITH SPEED OF FRONT AND PLACEMENT
OF PRECIP MAXS NEXT 24-36 HRS. AVN STILL FASTEST WITH FRONT AND ETA
CLOSE...BUT BOTH ETA AND NGM HAVE HIEST PRECIP AMOUNTS AFTER 06Z
TONITE WHILE AVN PERIOD B4. QPF GUYS BUYING GFS SOLUTION SO WILL
LEAN TOWARD THAT. IN ANY EVENT...2 TO 3 INCHES OF RAIN PROBABLE
AREA-WIDE. FLS WILL BE ISSUED SHORTLY TO UPDATE WATCH.
WIND ADVISORY WILL BE POSTED FOR THIS AFTERNOON AND TONITE...ALREADY
GUSTING TO 24 KTS AT FYM. THANKS FOR HEADS UP HUN.
CHANCE OF LINGERING LITE RN FRI...THEN WRAP-AROUND SN POSSIBLE FRI
NITE AND SAT.
AS FOR TEMPS...LEANED TOWARD MAV NUMBERS.
BNA RC 52/43/46/29 ++3
CKV RC 47/37/44/28 +83
CSV RR 49/45/47/27 ++5
&&
.BNA WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR ALL OF MIDDLE TENNESSEE FOR TODAY AND TONIGHT.
WIND ADVISORY TODAY AND TONIGHT
&&
MAG
Hazardous weather outlook, Feb 5, 5:30 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST THU FEB 5 2004
TNZ005>011-022>034-056>066-075-077>080-093>095-061130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST THU FEB 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM OVER THE SOUTHEAST TEXAS COAST WILL MOVE NORTH
NORTHEAST INTO THE MIDSTATE LATER TODAY. AHEAD OF THE SYSTEM...
MODERATE TO HEAVY RAINS WILL BE QUITE COMMON ACROSS THE REGION...AND
WILL CONTINUE INTO TONIGHT. IN ADDITION...EARLY THIS MORNING SOME ICY
ROADS WILL BE A PROBLEM OVER THE NORTHWEST AND NORTH CENTRAL
COUNTIES.
AT THE PRESENT TIME...THERE IS A LIKELIHOOD OF OVER 2 INCHES OF
TOTAL RAINFALL EXPECTED OVER MUCH OF THE MID STATE WITH THIS
SYSTEM. THIS COULD LEAD TO FLOODING PROBLEMS FOR SMALL RIVERS
AND STREAMS.
RESIDENTS ARE URGED TO PAY ATTENTION TO RADIO STATIONS...
TELEVISION...AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION ON
THIS DEVELOPING STORM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
THE NATIONAL WEATHER SERVICE REQUESTS THAT TRAINED SPOTTERS AS WELL
AS EMERGENCY MANAGEMENT TEAMS AND LOCAL LAW ENFORCEMENT RELAY
REPORTS OF ANY FLOODING OR ANY OTHER WEATHER-RELATED PROBLEMS
PROMPTLY TO THE WEATHER OFFICE.
MAG
Flash Flood, Bedford
- When
- February 5, 9:26 AM CST to 11:30 AM CST
- Where
- Bedford County, Wartrace
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
EM reported widespread flooding along Higgins Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Virginia, February 5 to 6, 20042 deaths · 1 injured · 9 events
- Tornadoes and Flash Flooding in Mississippi, February 5 to 6, 2004$13 million · F2 · 47 events
- Winter Storm in Ohio, February 5 to 6, 2004$1.0 million · 8 events
- Flash Flood and Flooding in Tennessee, February 5 to 6, 2004$89,000 · 26 events
- Ice Storm and Winter Storm in West Virginia, February 5 to 7, 2004$120,000 · 15 events
- Damaging Wind in Alabama, February 5, 2004$160,000 · 65 kt wind · 1 event
- Flash Flooding and Flooding in Kentucky, February 5 to 6, 2004$90,000 · 8 events
- Flash Flood in Mississippi, February 5, 2004$75,000 · 1 event
- Flash Flood in Alabama, February 5 to 6, 2004$60,000 · 1 event
- Heavy Snow in Iowa, February 5 to 6, 2004$40,000 · 8 events
- Flash Flood in Mississippi, February 5, 2004$50,000 · 1 event
- Damaging Wind in Alabama, February 5, 2004$50,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384783.